Hail, Fond du Lac
- When
- June 15, 5:40 PM CST
- Where
- Fond du Lac County, 1 mi W of Alto
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 43.680, -88.800
A cold front and shortwave trough triggered a round of strong to severe thunderstorms during the late afternoon and evening hours north of the Milwaukee Metropolitan area. Large hail was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A cold front and shortwave trough triggered a round of strong to severe thunderstorms during the late afternoon and evening hours north of the Milwaukee Metropolitan area. Large hail was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 15, 1:23 PM CST, 4 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 223 PM CDT WED JUN 15 2016 .TONIGHT AND THURSDAY...Forecast Confidence...Medium Thunderstorms are still expected to move in from the north this afternoon, as a shortwave and associated cold front drop through the area. The deeper moisture and better forcing is still in the northeast forecast area per latest models, so kept likely pops there. Given expected shear and instability, a few strong to severe storms are possible. The latest SPC Day 1 Convective Outlook has maintained a Slight Risk for severe storms across much of the forecast area. Not very confident in convection across the southwest half of the forecast area, especially given latest mesoscale model runs. Storms should move east of the area by 8 pm or so, with just a lingering slight chance for a shower or two in the northeast half of the forecast area overnight into Thursday morning. Coldest temps aloft behind the departing system will be overhead Thursday, likely resulting in mostly cloudy skies much of the day. Temps are expected to be a few degrees below normal for mid June. .THURSDAY NIGHT THROUGH SUNDAY...Forecast confidence is high. Large scale ridging takes shape over the middle of the U.S. this period. A massive mid level ridge develops and stretches from the southern plains northeast through the Great Lakes with surface ridging in place over our area as well. Look for plenty of sunshine and decent diurnal ranges of 20 to 25F. Put another way...coolish nights and warm afternoons. The forecast is dry. .MONDAY AND MONDAY NIGHT...Forecast confidence is medium. The upper ridge starts to lean south and flatten across the northern tier of the U.S. and this allows a cold front to drop south through the region. Look for a chance of showers and storms as it moves through. Timing is a bit uncertain at this time, but the various models aren't off by much. .TUESDAY AND WEDNESDAY...Forecast confidence is medium. In general, this looks like a dry period. There are some slight chances of showers and storms as we see a few short waves roll in in a more zonal, progressive flow. && .AVIATION/00Z TAFS/... Scattered showers and storms are still expected to move in to the northern forecast area by late afternoon. The best chance for storms into early evening will be across mainly the northeast half of the forecast area. A few of the storms could be strong to severe. Storms should move east of the area early this evening, by around 01Z-02Z given latest mesoscale models. Approaching high pressure will then bring mainly dry weather overnight and Thursday, though a shower or two in northeast is not out of the question into the morning. Could see some MVFR ceilings for a time tonight into tomorrow morning per latest model soundings, especially in the northeast forecast area. Should see conditions gradually improve to VFR from late morning into the afternoon. && .MARINE... Thunderstorms are possible early this evening, mainly for locations north of the Milwaukee area. A few storms could be strong to severe. Northerly winds will gusts to around 20 knots Thursday behind a departing low pressure system. These winds cause building waves during the day, with the waves approaching 4 feet in the afternoon. For now it looks like conditions will be too borderline to issue a Small Craft Advisory, but it's worth noting that it'll probably be a little bumpy out on the lake tomorrow. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TONIGHT/Thursday AND AVIATION/MARINE...DDV Thursday NIGHT THROUGH Wednesday...Davis
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT WED JUN 15 2016 WIZ046-047-051-052-056>060-062>072-162030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 328 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY NORTH OF MILWAUKEE AND MADISON THROUGH MID EVENING. A TORNADO WATCH IS IN EFFECT FOR NORTHERN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 8 PM. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE ARE CHANCES FOR THUNDERSTORMS MONDAY AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. LMZ643>646-162030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT MARINERS SHOULD BE ON THE LOOKOUT FOR STRONG TO SEVERE THUNDERSTORMS NORTH OF MILWAUKEE EARLY THIS EVENING. A LINE OF STRONG STORMS WILL BE MOVING EAST SOUTHEAST OUT OF NORTHERN WISCONSIN. A TORNADO WATCH IS IN EFFECT NORTH OF MILWAUKEE UNTIL 8 PM. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND AGAIN WEDNESDAY. WWW.WEATHER.GOV/MKX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 N FORT ATKINSON 42.94N 88.84W
06/15/2016 M1.70 INCH JEFFERSON WI TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
BHERZOGThe Milwaukee radar (KMKX), 82 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647117, 647119, 647120, 647122.